MAUDE Adverse Event Report: ETHICON INC. EB EXC 4GRN/4WHT 30IN 2-0 DA RB-1 8PLGT; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. EB EXC 4GRN/4WHT 30IN 2-0 DA RB-1 8PLGT; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number PXX41
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested and the following was obtained: was the nurse treated for the needle prick? if yes, what treatment was provided.It was a minor stick.No medical attention needed.Nurse did not require treatment.
 
Event or Problem Description
It was reported that a nurse was present during an unknown procedure on (b)(6) 2018 and suture was used on the patient.During the procedure, the needle was sticking out of the side of the sterile packet and the nurse pricked herself on the sterile needle.The nurse is fine and required no medical treatment.Another like device was used to complete the procedure.There were no adverse patient consequences reported.No additional information has been reported.
 
Additional Manufacturer Narrative
Pc-000208261 date sent to the fda: 08/13/2018 additional summary: the unopened actual sample was returned for analysis.The product code pxx41 is multi-strand and contains eight strands double armed per packet.During the visual inspection of the sample, the sterile barrier was compromised due to pin holes were observed on the copolymer and top of msda folder.The sample folder was opened, it was noted that some needles were orientated vertically in the package and a needle is not parked in the foam park and this caused the holes on cavity.Based on the samples condition, the assignable cause suggests an needle out off foam park resulting in pinhole on package.

Brand Name
EB EXC 4GRN/4WHT 30IN 2-0 DA RB-1 8PLGT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7657442
Report Number2210968-2018-74011
Device Sequence Number18871172
Product Code GAT
UDI-Device Identifier10705031049307
UDI-Public10705031049307
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/31/2022
Device Catalogue NumberPXX41
Device Lot NumberLJ6748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2018
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date07/02/2018
Supplement Report FDA Received Date08/13/2018
Patient Sequence Number1